So I am starting Wellbutrin - again

Discussion in 'The Watercooler' started by Steely, May 24, 2008.

  1. Steely

    Steely Active Member

    I went to see my pdoc since I have been struggling with H's death so hard - and she suggested adding a little Wellbutrin to the Lexapro. I have tried this once before, but it made my heart race, and me feel really jittery - but I think it is worth a try again - as it did make my mood much more elevated. We are starting with the least amount possible, and even that, I think I may cut in 2.

    She also renewed my Ambien without a second question - which I have been arguing with my family doc about for a year. WooHoo!!!

    There is so much to be said for going to a specialist!!!

    I hope this works out! We will see!
     
  2. smallworld

    smallworld Moderator

    I hope it gives you some relief. Let us know how it goes. Hugs.
     
  3. Sara PA

    Sara PA New Member

    You know there are cautions about using Ambien with antidepressants, don't you? And now you are taking two. Be careful.
     
  4. Steely

    Steely Active Member

    No, I didn't. What are the cautions? Of course pdocs never mention these types of things to us - we as the layman just have to figure it out. I also told her I high blood pressure, and I had read somewhere Wellbutrin can increase blood pressure, and replied that she was not aware of that. Sigh.
     
  5. Sara PA

    Sara PA New Member

    You can read what it says about antidepressants at the bottom of the page here: http://www.drugs.com/ambien.html

    Kinda scary that she didn't know about Wellbutrin and high blood pressure. That's in the prescribing information and a well known side effect.
     
  6. TerryJ2

    TerryJ2 Well-Known Member

    It looks like it aggravates the sleepiness inherent in antidepressants and muscle relaxants, as well as forgetfulness.
    Severe side effects can be hallucinations.
    I would think it would be something you'd recognized right away and could cease taking it immediately. It didn't talk about Welllutrin specifically, just Zoloft and a few others.
    I'm glad you're getting some help. I hope that the heart racing effects. At least you'll know what it is and can stop taking it.
    Best of luck.
     
  7. Abbey

    Abbey Spork Queen

    You know, I've found the best source of info is simply talking to the pharmacist. They can tell you possible side effects if they know whatever you're on.

    I hate to say it, but docs are on a time schedule. It's a rarity to find one that will really sit down and chat with you about stuff. They just write the script and move on to the next patient.

    If the pharmacist doesn't know the answer, THEY will call the doc. At least in NV, they are required to do that.

    I'm concerned about what they are putting you on, Steely. Be careful.

    Abbey
     
  8. Sara PA

    Sara PA New Member

    Not only do doctors' time schedule prevent them from talking to patients the way they should (and we would like), it gives them little time to truly research the side effects of drugs or even read their journals. Unfortunatly too much of doctors' information about drugs comes from sales reps and their handouts and what information the drug companies are able to pass on. Doctors deal with sooo many drugs, they simply can't know or remember all the side effects of all the drugs.

    Some day every doctor will have all patient information on a computer program which will throw up red flags for contraindications. Some large pharmacy chains have these already. There needs to be more and everyone needs to pay attention to them.
     
Loading...
Similar Threads Forum Date
I am so bored!! The Watercooler Aug 10, 2010
I am so ANGRY! The Watercooler Apr 15, 2010
I am so disappointed! The Watercooler Dec 11, 2007